Alert archive / Michigan / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind chill advisory at Jan 4, 2014, 4:07 PM EST for Alger County, Luce County, Schoolcraft County, Michigan. It took effect at Jan 5, 2014, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 4, 2014, 4:07 PM EST (21:07 UTC)
- In effect from
- Jan 5, 2014, 7:00 PM EST
- Expired
- Jan 5, 2014, 5:06 AM EST
- In force
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Luce County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 12:47 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jan 4, 12:47 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1247 PM EST SAT JAN 4 2014
.UPDATE...
ISSUED AT 709 AM EST SAT JAN 4 2014
EXTENDED GOING WINTER STORM WARNING FOR ALGER COUNTY THRU 15Z WITH
SGNFT RADAR ECHOES LINGERING OVER THAT AREA UNDER THE DPVA/H85-5
QVECTOR CNVGC AHEAD OF SHRTWV MOVING E INTO THE UPR LKS. LARGER
SCALE SUBSIDENCE/MID LVL DRYING IN THE WAKE OF THIS DISTURBANCE WL
CAUSE THE SN TO DIMINISH IN ALGER COUNTY BY LATE MRNG.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 505 AM EST SAT JAN 4 2014
00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW VIGOROUS SHRTWV
SHIFTING E FM MN INTO THE UPR GRT LKS. THIS DISTURBANCE IS REFLECTED
BY A SFC LO PRES TROF IN MN...WHILE ANOTHER WEAKER DISTURBANCE/LO
PRES IS SHIFTING THRU ONTARIO. ALTHOUGH THERE IS NO WELL DEFINED SFC
LO PRES CENTER...THE SHARP PRES GRADIENT BTWN THE GENERAL LO PRES
TROF TO THE W AND RETREATING SFC HI PRES OVER THE MID ATLANTIC
STATES IS SUPPORTING A VERY STRONG SW FLOW INTO THE UPR LKS...WITH
THE 00Z GRB RAOB SHOWING AN IMPRESSIVE SW WIND UP TO 70 KTS AT H85.
THE ISENTROPIC ASCENT ASSOCIATED WITH THIS STRONG SW FLOW SUPPORTED
A BAND OF HEAVIER SN THAT IMPACTED MAINLY THE NRN PORTION OF UPR MI
AS WELL AS AREAS DOWNWIND OF LK MI...WHERE THE FLOW OFF THE WATER
IN THE PRESENCE OF THE RETREATING ARCTIC AIRMASS ALLOWED FOR SGNFT
LK ENHANCEMENT/SN FALL RATES UP TO AN INCH PER HR. THE LLVL
DESTABILIZATION ALSO SHARPENED LLVL LAPSE RATES AND ALLOWED FOR SFC
WIND GUSTS NEAR THE BAY OF GREEN BAY/LK MI TO REACH AS HI AS 68 MPH
AT A SITE NEAR THOMPSON IN SCHOOLCRAFT COUNTY. THE AREA OF STRONGEST
LLVL WINDS/SHARPER ISENTROPIC ASCENT/SUPPORTING CENTER OF VIGOROUS
H85-5 QVECTOR CNVGC IS TENDING TO DRIFT E EARLY THIS MRNG...SO THE
SW WINDS/SN INTENSITY ARE DIMINSING A BIT. BUT ANOTHER AREA OF SN TO
THE W ASSOCIATED WITH THE DPVA/ACCOMPANYING DEEP LYR QVECTOR CNVGC
ACCOMPANYING THE MN SHRTWV IS TENDING TO PUSH BACK INTO THE AREA.
LOOKING FARTHER TO THE W...COLDER AIR IS PLOWING BACK INTO THE NRN
PLAINS BEHIND A COLD FNT SWEEPING THRU MN. AN EVEN COLDER ARCTIC
AIRMASS ASSOCIATED WITH ANOTHER SHRTWV DIGGING SEWD THRU
ALBERTA/SASKATCHEWAN IS APRCHG THE NRN PLAINS.
MAIN FCST CONCERNS IN THE SHORT TERM ARE POPS ASSOCIATED WITH APRCHG
MN SHRTWV AND THEN TEMPS/LES AS THE MUCH COLDER AIR UPSTREAM IN THE
WAKE OF THIS DISTURBANCE SURGES INTO THE UPR LKS.
TODAY...AREA OF DPVA/DEEP LYR QVECTOR CNVGC SUPPORTING THE AREA OF
WDSPREAD SN MOVING INTO THE WRN CWA EARLY THIS MRNG IS PROGGED TO
MOVE OUT OF THE ERN CWA BTWN 15Z-18Z...SO TRENDED SYNOPTIC SCALE
POPS DOWN W-E IN LINE WITH GOING FCST WITH ARRIVAL OF DNVA/CAD/DEEP
LYR QVECTOR DVGC AND STRONG SUBSIDENCE/MID LVL DRYING IN THE WAKE OF
MN SHRTWV PASSAGE. BUT OVER THE W...LES WL DVLP IN THE COLD NW FLOW
BEHIND THE FROPA AS H85 TEMPS FALL TOWARD -18C BY 00Z SUN.
HOWEVER...FCST SUBSIDENCE IS PROGGED TO DROP THE INVRN BASE TO AS LO
AS 3-4K FT. NAM/GFS/LOCAL WRF ARW FCST SNGS ALSO INDICATE GENERAL
SUBSIDENCE IN THE MIXED LYR BLO THE INVRN...SO LES AMOUNTS SHOULD BE
RELATIVELY LGT. HI RES MODELS INDICATE THE MORE FOCUSED LLVL CNVGC
WL IMPACT NRN ONTONAGON/SRN HOUGHTON COUNTY. ALTHOUGH TEMPS WL RISE
INTO THE 20S THIS MRNG BEFORE SFC COLD FNT NOW IN MN CLEARS THE CWA
W-E AND NEWBERRY IN THE AFTN...TEMPS WL FALL W-E FOLLOWING THE FROPA
WITH THE ARRIVAL OF THE COLDER H85 TEMPS.
TNGT...COLDER AIR ASSOCIATED WITH DIGGING SHRTWV IN WRN CANADA/
DEEPENING ARCTIC BRANCH IN THE PLAINS IS PROGGED TO STEADILY ADVECT
INTO THE UPR GRT LKS IN STEADY WNW FLOW/H925 WINDS 20-25KTS.
CONSENSUS OF FAVORED MODELS INDICATES H85 TEMPS WL FALL TO ARND -25C
OVER THE WRN CWA AND -18C OVER THE E BY 12Z SUN. ALTHOUGH THIS CHILL
WITH H85/LK WATER TEMP DIFFERENCE OVER 20C WL SUPPORT LES... HIER
RES MODELS ARE INDICATING LO INVRN BASE MAINTAINED BY ONGOING
SUBIDENCE THAT EXTENDS INTO THE MIXED LYR WL HAMPER LES AMOUNTS. SO
A RELATIVELY HI POP/LO QPF SCENARIO SEEMS TO BE IN STORE. THE
ARRIVING CHILL WL ALSO PUSH THE DGZ BLO THE SFC OVER THE WRN CWA...
SO THIS POOR SN GROWTH WL ALSO HAMPER LES AMOUNTS. BUT THE SMALL SN
FLAKE SIZE WL BE EFFICIENT AT REDUCING VSBY...ESPECIALLY AT EXPOSED
LOCATIONS NEAR LK SUP. EXPECT TEMPS OVER THE INTERIOR W HALF...WHERE
THE INCOMING AIRMASS WL BE MODIFIED LEAST BY THE WARMING OF LK
SUP...TO FALL AS LO AS 15 TO 20 BLO ZERO. WITH APRNT TEMPS LIKELY TO
FALL TO -25 TO -35...OPTED TO ISSUE A WIND CHILL ADVY FOR LATE TNGT
THRU SUN MRNG FOR THE INTERIOR W HALF COUNTIES EVEN THOUGH WIND
SPEEDS MAY NOT HOLD AOA THE THRESHOLD OF 10 MPH.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 505 AM EST SAT JAN 4 2014
...WIND CHILL WATCH ISSUED FOR SUNDAY NIGHT THROUGH LATE TUESDAY
MORNING...
A CLOSED 500MB LOW WILL SETTLE OVER THE GREAT LAKES SUNDAY INTO
MONDAY NIGHT...AND THEN MOVE INTO ONTARIO AND QUEBEC TUESDAY INTO
WEDNESDAY. UPPER MICHIGAN WILL REMAIN UNDER RATHER ZONAL FLOW ALOFT
FROM TUESDAY INTO WEDNESDAY AS THE LOW DEPARTS...AND THEN ANOTHER
TROUGH WILL SWING THROUGH AGAIN ON THURSDAY AS A RIDGE BUILDS OVER
THE NORTHERN PLAINS. AT THE SURFACE...THE LOW RESPONSIBLE FOR THE
EARLY WEEKEND SNOW OVER UPPER MI WILL MOVE INTO JAMES BAY SUNDAY
MORNING. THIS WILL ALLOW A VERY COLD ARCTIC AIRMASS OVER THE
CANADIAN PRAIRIE TO SINK INTO THE MIDWEST FOR SUNDAY AND MONDAY.
MEANWHILE...LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS SUNDAY
AFTERNOON WILL MOVE NORTHEASTWARD INTO THE LOWER LAKES BY MONDAY
MORNING...AND INTO ONTARIO BY MONDAY EVENING. THIS WILL ALLOW THE
ARCTIC AIRMASS TO FULLY INFILTRATE UPPER MICHIGAN SUNDAY NIGHT INTO
WEDNESDAY...BRINGING SOME OF THE COLDEST TEMPERATURES OF THE SEASON.
MODELS ARE CONSISTENT IN HAVING 850MB TEMPS RANGING FROM -28C TO
-35C CREEPING INTO THE WESTERN CWA STARTING LATE SUNDAY
AFTERNOON...AND THEN SLIDING OVER THE REST OF THE CWA THROUGH
TUESDAY. OVERALL...EXPECT SUNDAY NIGHT LOW TEMPERATURES TO RANGE
FROM -29F TO AROUND -3F ACROSS THE FORECAST AREA...WITH THE COLDEST
TEMPERATURES FAR WEST NEAR THE WI BORDER. HIGH TEMPERATURES ON
MONDAY WILL ONLY REBOUND TO NEAR -13F OUT WEST...AND INTO THE SINGLE
DIGITS ABOVE ZERO IN THE EAST. TEMPERATURES MONDAY NIGHT WILL RANGE
FROM -27F OUT WEST...AND -14C OUT EAST. AREAS NEAR THE LAKESHORE
WILL BE IN THE SINGLE DIGITS BELOW ZERO. AS PREVIOUS STATEMENTS AND
DISCUSSIONS HAVE MENTIONED...THIS IS THE COLDEST AIR MASS SINCE
PERHAPS THE INTENSE COLD WAVE OF EARLY FEBRUARY 1996.
TO WORSEN MATTERS...THE TIGHT PRESSURE GRADIENT BETWEEN THE INCOMING
HIGH AND THE LOW PRESSURE MOVING OVER THE LOWER LAKES WILL KEEP
WEST-NORTHWEST WINDS GUSTING OVER THE CWA THROUGH SUNDAY NIGHT
THROUGH TUESDAY NIGHT...WHICH WILL LEAD TO DANGEROUSLY COLD WIND
CHILLS...EVEN DURING THE DAY. AREAS ACROSS THE INLAND WEST WILL SEE
WIND CHILL VALUES AS LOW AS -50F DURING THE OVERNIGHT
HOURS...WHEREAS THE REMAINDER OF THE AREA WILL SEE VALUES RANGING
FROM -40F TO -20F. HAVE ISSUED A WIND CHILL WATCH FOR SUNDAY NIGHT
INTO MONDAY MORNING ACROSS THE WEST ACCORDINGLY...WHERE WIND CHILL
VALUES ARE EXPECTED TO REMAIN CRITICAL THROUGH A MAJORITY OF THE
PERIOD. DELAYED THE WATCH FOR THE EASTERN HALF UNTIL MONDAY
NIGHT...AS VALUES ARE NOT EXPECTED TO STEADILY REACH WIND CHILL
WARNING CRITERIA UNTIL THEN. SEE THE LATEST WINTER WEATHER MESSAGE
FOR ADDITIONAL DETAILS AND PRECAUTIONARY MEASURES.
AS FAR AS PRECIPITATION SUNDAY INTO TUESDAY GOES...WITH VERY COLD
TEMPERATURES AND WEST-NORTHWEST WINDS THROUGH THE TIME PERIOD/AN
UPPER LEVEL LOW ALOFT/ EXPECT LES TO DEVELOP AND PERSIST IN FAVORED
SNOWBELTS ACROSS MICHIGAN. THE LIMITING FACTOR...AS WE HAVE SEEN IN
THE PAST FEW WEEKS WITH COLDER TEMPS...WILL BE THE SNOW RATIOS AS
THE DGZ PLUMMETS INTO THE GROUND. OVERALL...THINKING THE 15-17:1
RATIOS ARE REASONABLE AS LAST WEEKS SNOW TOTALS DURING THE COLDER
TEMPS WERE IN THIS RANGE. WHILE SNOW TOTALS ARE NOT EXPECTED TO BE
TOO IMPRESSIVE...GUSTY WINDS WILL LEAD TO AREAS OF BLOWING
SNOW...ESPECIALLY MONDAY INTO TUESDAY. TOTALS IN WNW-FAVORED
SNOWBELTS ALONG LAKE SUPERIOR ARE EXPECTED TO BE AROUND 1 TO 3
INCHES THROUGH MONDAY MORNING...AND THEN 2 TO 5 INCHES MONDAY
MORNING INTO TUESDAY MORNING...WITH THE HIGHEST ACCUMULATIONS
EXPECTED EAST OF MUNISING. ADVISORIES MAY BE NEEDED IN AREAS WITH
THE MOST ACCUMULATIONS/MOST BLOWING SNOW LATER THIS WEEK...SO STAY
TUNED FOR THE LATEST.
OTHERWISE...HIGH PRESSURE KEEPS THINGS FAIRLY QUIET FOR WEDNESDAY
INTO THURSDAY...AND KEEPS WINDS LIGHTER. LOW PRESSURE WILL MOVE FROM
NORTHERN MANITOBA THURSDAY INTO JAMES BAY BY SATURDAY...WHICH WILL
BRING SOUTH-SOUTHWESTERLY FLOW ACROSS UPPER MICHIGAN ALONG WITH
WARMER AIR...THANKFULLY. HIGH TEMPERATURES WILL REBOUND INTO THE
TEENS AND 20S STARTING THURSDAY...AND REMAINING LES FOR
WEST-NORTHWEST WIND FAVORED SNOWBELTS WILL MOVE OFFSHORE INTO LAKE
SUPERIOR.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1246 PM EST SAT JAN 4 2014
WITH INCREASINGLY COLDER AIR FLOWING INTO THE UPPER LAKES...LAKE
EFFECT SNOW SHOWERS WILL BE THE RULE OFF LAKE SUPERIOR IN W TO NW
FLOW. KIWD WILL BE NEAR THE SRN EDGE OF THE LAKE EFFECT SNOW
SHOWERS. IN GENERAL...MVFR CONDITIONS SHOULD PREVAIL THRU THE FCST
PERIOD. HOWEVER...EXPECT SOME PERIODS OF IFR FOR THE NEXT FEW HRS
BEFORE SUBSIDENCE/DRYING IN THE WAKE OF THE COLD FRONT THAT PASSED
EARLIER TODAY BECOME MORE DOMINANT. AT KCMX...PERSISTENT LAKE EFFECT
SNOW SHOWERS SHOULD LEAD TO PREVAILING IFR CONDITIONS. HOWEVER...
THERE WILL BE PERIODS OF LIFR FOR MUCH OF THE AFTN. AS AIR MASS
BECOMES EXTREMELY COLD...SNOWFLAKES WILL BECOME SMALL...LEADING TO A
TREND FOR INCREASINGLY LOWER VIS WITH TIME SUN/MON. AS A
RESULT...THERE MAY BE AN EXTENDED PERIOD OF LIFR VIS DEVELOPING AT
SOME POINT SUN AT KCMX. AT KSAW...OCNL -SHSN JUST BEHIND PASSING
COLD FRONT WILL LEAD TO MVFR/OCNL IFR FOR THE NEXT COUPLE OF HRS.
THEN...THERE SHOULD BE ENOUGH DRYING/SUBSIDENCE TO CAUSE CONDITIONS
TO IMPROVE TO VFR LATER TODAY/TONIGHT IN THE PRESENCE OF A DOWNSLOPE
WNW FLOW. MVFR CONDITIONS MAY RETURN SUN MORNING AS WINDS VEER A
LITTLE MORE NORTHERLY.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 505 AM EST SAT JAN 4 2014
SW GALES AHEAD OF AN APPROACHING COLD FRONT OVER EASTERN LAKE
SUPERIOR WILL DIMINISH THIS MORNING WITH THE ARRIVAL OF A WEAKER
PRES GRADIENT. IT NOW APPEARS THE NW WINDS BEHIND THE FRONT WL NOT
BE AS STRONG AS EARLIER ANTICIPATED AND NOT REACH GALE THRESHOLDS
EXCEPT PERHAPS OVER THE E PART OF THE LAKE THIS AFTERNOON. SO OPTED
TO CANX THE GOING GALE WARNING FOR ALL BUT THAT AREA. DID SHORTERN
THE WARNING FOR THE E THIS EVENING SINCE THE MARGINAL GALES THERE
WILL DIMINISH BY THEN. EVEN THOUGH THE NW WINDS WILL BE UP TO ONLY
25-30 KTS INSTEAD OF 35 KTS THRU TONIGHT...THE ARRIVAL OF BITTERLY
COLD ARCTIC AIR/SUFFICIENTLY HI WAVES WILL RESULT IN WIDESPREAD
HEAVY FREEZING SPRAY...ESPECIALLY THIS AFTERNOON AND TONIGHT.
WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE FROM SUNDAY
INTO MONDAY MORNING. THE TIGHTENING PRESSURE GRADIENT BETWEEN LOW
PRESSURE OVER THE NEW ENGLAND STATES AND INCOMING HIGH PRESSURE FROM
THE NORTHERN PLAINS WILL BRING NORTHWEST GALES TO 40 KNOTS TO MAINLY
CENTRAL AND EASTERN LAKE SUPERIOR MONDAY AFTERNOON INTO TUESDAY
EVENING. HIGH PRESSURE WILL RETURN WEDNESDAY INTO THURSDAY AND BRING
WINDS DOWN BELOW 20 KNOTS. APPROACHING LOW PRESSURE WILL BRING
SOUTHERLY WINDS 15 TO 25 KNOTS TO LAKE SUPERIOR FOR FRIDAY.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND CHILL WATCH FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR
MIZ001>005-009>013-084.
WIND CHILL ADVISORY FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO
NOON EST /11 AM CST/ SUNDAY FOR MIZ002-004-005-009>013-084.
WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
MIZ006-007-014-085.
LAKE SUPERIOR...
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ266-267.
HEAVY FREEZING SPRAY WARNING UNTIL 4 AM EST /3 AM CST/ TUESDAY
FOR LSZ162-263>266.
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR
LSZ249>251.
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR
LSZ243>245-248.
LAKE MICHIGAN...
NONE.
&&
UPDATE...KC
SHORT TERM...KC
LONG TERM...MCD
AVIATION...ROLFSON
MARINE...KCHazardous weather outlook, Jan 4, 11:27 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 1127 AM EST SAT JAN 4 2014 MIZ001>007-009>014-084-085-051300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 1127 AM EST SAT JAN 4 2014 /1027 AM CST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT GENERALLY LIGHT LAKE EFFECT SNOW WILL OCCUR IN THE SNOWBELTS FAVORED BY WEST TO NORTHWEST WINDS. HOWEVER...THE FALLING SNOW COMBINED WITH SOME BLOWING SNOW WILL RESULT IN SHARPLY REDUCED VISIBILITY AT TIMES. WIND CHILL VALUES WILL PLUMMET TO 25 BELOW TO 35 BELOW ZERO LATE TONIGHT OVER MUCH OF THE WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT THE COLDEST ARCTIC AIR MASS IN YEARS TO MOVE INTO THE UPPER GREAT LAKES SUNDAY THROUGH TUESDAY. TEMPERATURES WILL FALL BELOW ZERO OVER WESTERN UPPER MICHIGAN SATURDAY NIGHT AND REMAIN BELOW ZERO THROUGH TUESDAY NIGHT. DURING THIS TIME...WIND CHILLS MAY FALL TO AS LOW AS 40 TO 50 BELOW ZERO OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN WHEN THE CORE OF THE COLDEST AIR MOVES OVERHEAD ON MONDAY. THE COMBINATION OF FALLING SNOW AND GUSTY WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WILL LIKELY RESULT IN FREQUENT WHITE-OUT CONDITIONS FROM LATE SUNDAY NIGHT THROUGH TUESDAY IN THE LAKE EFFECT SNOWBELTS FAVORED BY WEST TO NORTHWEST WINDS. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS ON THE INTENSE COLD AND LAKE EFFECT SNOW AND BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT REPORTS AT OUR WEBPAGE...FACEBOOK PAGE...OR ON TWITTER. LSZ162-240>251-263>267-051300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1127 AM EST SAT JAN 4 2014 /1027 AM CST SAT JAN 4 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT SOUTHWEST GALES TO 35 KNOTS OVER EASTERN LAKE SUPERIOR WILL SHIFT TO WEST TO NORTHWEST GALES THIS AFTERNOON. HEAVY FREEZING SPRAY IS ALSO EXPECTED. SEE THE LATEST LAKE SUPERIOR MARINE FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT NORTHWEST GALES TO 35 KNOTS OVER PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR MONDAY AFTERNOON THROUGH TUESDAY. HEAVY FREEZING SPRAY IS EXPECTED ACROSS MUCH OF LAKE SUPERIOR SUNDAY THROUGH TUESDAY NIGHT. SEE THE LATEST LAKE SUPERIOR MARINE FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-051300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1127 AM EST SAT JAN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Local storm report, Jan 4, 10:34 AM EST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1034 AM EST SAT JAN 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM SNOW GRAND MARAIS 46.67N 85.98W
01/04/2014 E10.9 INCH ALGER MI PUBLIC
SNOW DURATION 24 HOURS
0900 AM SNOW 3 SSE RAPID RIVER 45.87N 86.95W
01/04/2014 M1.8 INCH DELTA MI COOP OBSERVER
COOP OBSERVER STATION 4SSE RAPID RIVER
/RPDM4/ SNOW DURATION 24 HOURS
0800 AM SNOW 2 SE HERMAN 46.65N 88.33W
01/04/2014 M7.4 INCH BARAGA MI COOP OBSERVER
COOP OBSERVER STATION HERMAN /HERM4/ SNOW
DURATION 24 HOURS
0800 AM SNOW PAULDING 46.40N 89.18W
01/04/2014 M2.8 INCH ONTONAGON MI COOP OBSERVER
COOP OBSERVER STATION PAULDING /PDGM4/ SNOW
DURATION 24 HOURS
0800 AM SNOW 2 NE COOKS 45.94N 86.44W
01/04/2014 M3.0 INCH SCHOOLCRAFT MI COOP OBSERVER
COOP OBSERVER STATION COOKS 2NE /CKSM4/ SNOW
DURATION 24 HOURS
0800 AM SNOW 1 NW GARDEN CORNERS 45.90N 86.55W
01/04/2014 M2.3 INCH DELTA MI COOP OBSERVER
COOP OBSERVER STATION GARDEN CORNERS /GDCM4/
SNOW DURATION 24 HOURS
0800 AM SNOW 4 SSW BRAMPTON 45.88N 87.09W
01/04/2014 M2.6 INCH DELTA MI COOP OBSERVER
COOP OBSERVER STATION GLADSTONE 2NW /HRKM4/
SNOW DURATION 24 HOURS
0800 AM SNOW MOHAWK 47.31N 88.36W
01/04/2014 M3.0 INCH KEWEENAW MI COOP OBSERVER
COOP OBSERVER STATION MOHAWK /MHKM4/ SNOW
DURATION 24 HOURS
0800 AM SNOW 3 NNE IRON MOUNTAIN 45.88N 88.04W
01/04/2014 M2.8 INCH DICKINSON MI COOP OBSERVER
COOP OBSERVER STATION IRON MOUTAIN 5N
/IMNM4/ SNOW DURATION 24 HOURS
0800 AM SNOW 4 S FISH LAKE 46.16N 86.65W
01/04/2014 M6.2 INCH ALGER MI COOP OBSERVER
COOP OBSERVER STATION WETMORE 15S /WETM4/
SNOW DURATION 24 HOURS
0800 AM SNOW 1 SW GLADSTONE 45.84N 87.04W
01/04/2014 M2.1 INCH DELTA MI COOP OBSERVER
COOP OBSERVER STATION GLADSTONE NO. 2
/GLDM4/ SNOW DURATION 24 HOURS
0800 AM SNOW 8 N MASS CITY 46.87N 89.10W
01/04/2014 M6.0 INCH ONTONAGON MI COOP OBSERVER
COOP OBSERVER STATION GREENLAND 6N /GNLM4/
SNOW DURATION 24 HOURS
0700 AM SNOW 6 E CHAMPION 46.50N 87.84W
01/04/2014 M4.5 INCH MARQUETTE MI COOP OBSERVER
COOP OBSERVER:CLKM4 SNOW DURATION 24 HOURS
0700 AM SNOW 4 NE NEGAUNEE 46.53N 87.55W
01/04/2014 M3.4 INCH MARQUETTE MI MESONET
OFFICIAL NWS OBSERVATION. SNOW DURATION 18
HOURS
0700 AM SNOW NEWBERRY 46.36N 85.52W
01/04/2014 M16.0 INCH LUCE MI COOP OBSERVER
COOP OBSERVER STATION NEWBERRY CITY /NWCM4/
SNOW DURATION 24 HOURS
0700 AM SNOW 1 NNE ARNOLD 46.07N 87.48W
01/04/2014 M1.0 INCH MARQUETTE MI COOP OBSERVER
COOP OBSERVER STATION 2 N ARNOLD /AROM4/
SNOW DURATION 24 HOURS
0700 AM SNOW 3 WSW WATTON 46.51N 88.67W
01/04/2014 M4.3 INCH BARAGA MI COOP OBSERVER
COOP OBSERVER STATION 3 W WATTON /WTNM4/
SNOW DURATION 24 HOURS
0700 AM SNOW 1 S MANISTIQUE 45.95N 86.25W
01/04/2014 M1.5 INCH SCHOOLCRAFT MI COOP OBSERVER
COOP OBSERVER STATION MANISTIQUE WWTP
/MTQM4/ SNOW DURATION 24 HOURS
0700 AM SNOW 5 ESE CHASSELL 47.01N 88.43W
01/04/2014 M5.2 INCH HOUGHTON MI COOP OBSERVER
COOP OBSERVER STATION JACOBSVILLE /JCBM4/
SNOW DURATION 24 HOURS
0700 AM SNOW 2 SSE NAWAKWA LAKE 46.51N 85.96W
01/04/2014 M11.7 INCH ALGER MI COOP OBSERVER
COOP OBSERVER STATION GRAND MARAIS 10S
/GMSM4/ SNOW DURATION 24 HOURS
0700 AM HIGH SUST WINDS 3 NNW GERMFASK 46.29N 85.95W
01/04/2014 M35 MPH SCHOOLCRAFT MI MESONET
MESONET STATION 2 NNW GERMFASK /A1048/
0700 AM SNOW 4 WSW GWINN 46.26N 87.51W
01/04/2014 M4.3 INCH MARQUETTE MI COOP OBSERVER
COOP OBSERVER STATION GWINN SHAG LAKE
/GSHM4/ SNOW DURATION 24 HOURS
0700 AM SNOW SILVER CITY 46.83N 89.57W
01/04/2014 M3.0 INCH ONTONAGON MI COCORAHS
COCORAHS STATION SILVER CITY /0733V/ SNOW
DURATION 24 HOURS
0630 AM SNOW MUNISING 46.41N 86.66W
01/04/2014 M4.5 INCH ALGER MI COOP OBSERVER
COOP OBSERVER STATION MUNISING /MNSM4/ SNOW
DURATION 24 HOURS
0520 AM SNOW ISHPEMING 46.49N 87.66W
01/04/2014 E2.5 INCH MARQUETTE MI PUBLIC
ESTIMATED 2 TO 3 INCHES. DIFFICULT TO TELL
WITH BLOWING AND DRIFTING. APPROX. 18 HOUR
TOTAL.
&&
IRIS SYSTEMLocal storm report, Jan 4, 10:58 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1058 AM EST SAT JAN 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM SNOW 1 SSW CHASSELL 47.02N 88.53W
01/04/2014 M4.8 INCH HOUGHTON MI TRAINED SPOTTER
8 HR SNOWWFALL. SNOW DEPTH 23
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jan 4, 11:24 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1124 AM EST SAT JAN 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 2 E REDRIDGE 47.15N 88.72W
01/04/2014 M7.0 INCH HOUGHTON MI COOP OBSERVER
COOP OBSERVER STATION 5NW ATLANTIC MINE
/ATMM4/ SNOW DURATION 24 HOURS
0700 AM SNOW 8 S MOUNTAIN LAKE 46.75N 87.88W
01/04/2014 M6.2 INCH MARQUETTE MI COOP OBSERVER
COOP OBSERVER STATION BIG BAY 9SW /BBEM4/
SNOW DURATION 24 HOURS
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jan 4, 12:16 PM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1216 PM EST SAT JAN 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM SNOW L'ANSE 46.75N 88.45W
01/04/2014 M5.0 INCH BARAGA MI PUBLIC
SNOW DURATION 12 HOURS
1215 PM SNOW EWEN 46.53N 89.28W
01/04/2014 M4.0 INCH ONTONAGON MI PUBLIC
SNOW DURATION 24 HOURS
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Jan 4, 1:15 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
115 PM EST SAT JAN 4 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM SNOW AU TRAIN 46.43N 86.84W
01/04/2014 M4.1 INCH ALGER MI TRAINED SPOTTER
SNOW DURATION 24 HOURS OBSERVER LOCATION AU
TRAIN
0800 AM SNOW 1 ESE MARQUETTE 46.55N 87.38W
01/04/2014 M3.0 INCH MARQUETTE MI COOP OBSERVER
COOP OBSERVER STATION MARQUETTE WFP /MRQM4/
SNOW DURATION 24 HOURS
0100 PM SNOW 4 NE NEGAUNEE 46.53N 87.55W
01/04/2014 M3.0 INCH MARQUETTE MI MESONET
MESONET STATION NWS MARQUETTE /MQT/ SNOW
DURATION 24 HOURS
0113 PM SNOW IRONWOOD 46.45N 90.15W
01/04/2014 E2.9 INCH GOGEBIC MI PUBLIC
SNOW DURATION 12 HOURS
1200 PM SNOW 8 SSW THOMPSON 45.80N 86.40W
01/04/2014 M2.0 INCH SCHOOLCRAFT MI COOP OBSERVER
COOP OBSERVER STATION PARENT BAY /PARM4/
SNOW DURATION 24 HOURS
&&
NWS MARQUETTE MI
IRIS SYSTEMThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:36 PM EST | Winter Storm Warning | MQT | Alger, Luce, Schoolcraft | 16 hr |
| Jan 4, 5:27 AM EST | Wind Chill Watch | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more | 11 hr |
| Jan 4, 5:27 AM EST | Wind Chill Advisory | MQT | Baraga, Delta, Dickinson, Gogebic, Houghton, Iron and 3 more | 38 hr |
| Jan 4, 4:07 PM EST | Wind Chill Warning | MQT | Alger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more | 70 hr |
Nearby
Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.